Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Can vertin medication be used to cure dizziness post CVA ?

My mother is 70 years old and suffered with CVA 4 months before. Now her BP is 150/70. Suddenly she is suffering with head spinning problem. The problem last for a few seconds and again she became normal & it happens many times in a day. My house physician prescribed vertin 16mg. Please let me know the actual cause of head spinning and whether coprrect medicine has been prescribed.This is a hindrence to her rehabiliation process ( Physiotherapy ).
Asked On : Fri, 27 Apr 2012
Answers:  1 Views:  329
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
General & Family Physician 's  Response

Welcome to Health Care Magic

Your mother might well be suffering from vertigo. The causes of vertigo could be due to Labrynthine pathology or could be secondary to Cervical spondylosis.

If your mother had been experiencing pain in neck the cause might well be spondylosis.

If there is no pain the cause could be labrynthine most probably benign positional paroxysmal vertigo.

As far as your mother's B.P of your mother is concerned, i would say it is normal as per her age and is not high enough to cause dizziness.

Your physician has given you the right medicine. Vertin 16 mg is usually effective , but it does not work you can try vertin 24 mg. Alprazolam along with Vitamin B12 injections can help in few cases.If that too fails she has to undergo few tests like x-ray cervical spine, serum electrolytes . Based on the results she can be treated accordingly.

I Wish your mother recovers soon.

Take care
Answered: Fri, 27 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor